Desyrel overdose; Deprax overdose; Molipaxin overdose; Thrombran overdose; Trialodine overdose; Trittico overdose
Seek immediate medical help and call poison control. Do NOT make the person throw up unless told to do so by poison control.
Before Calling Emergency
Determine the following information:
- Patient's age, weight, and condition
- Name of the product (as well as the ingredients and strength, if known)
- Time it was swallowed
- Amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
Take the container with you to the hospital, if possible.
What to expect at the emergency room
The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:
- Breathing support (artificial respiration)
- Activated charcoal
- Fluids by IV
- Medication (antidote) to reverse the effects of the poison
- Tube through the mouth into the stomach to empty the stomach (
Death can result from an overdose, but this is rare. Long-term heart and respiratory problems are also rare.
Review Date: 09/30/2009
Reviewed By: Jacob L. Heller, MD, MHA, Emergency Medicine, Virginia Mason Medical Center, Seattle, Washington. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.